Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Serbo

Some Questions On Midodrine

Recommended Posts

Hi - I just had some quick Q's for those on midro, i'd be really grateful for any responses. Thanks!

- At what point did your Dr prescribe Midro? e.g had you tried florinef already and moved on to Midro

- How severe were your symptoms when starting, and how much did it help you?

- Were you warned about any impact on your long term health because of the supine hypertension it can create?

Thanks in advance for any responses. I ask because here in the UK it's an off label drug. I had a mast cell response to florinef so suspect midrodrine would be next line in treatment. I am lucky in that at the moment i dont faint (do get very dizzy though), and just wondering how effective midro can be vs. any problems that may arise from supinehyper

Cheers

Aaron

Share this post


Link to post
Share on other sites

Hi Aaron,

Midodrine was the first medication my doctor tried. He gave it to me immediately after my positive TTT and I've been on it ever since. It seemed to help me quite a bit. I started with 2/day and then increased it to 3/day. It seems to help quite a bit. I was better able to get out and go for a walk, whereas before, I could barely get out of bed. The second medication he added was Mestinon and I'm still on that as well, I can't really tell if it helped me or not, I'm going to try to reduce the dose and then go off of it completely if I don't notice a difference. I'm just getting ready to try Florinef, hoping I don't have a reaction to it. :(

Share this post


Link to post
Share on other sites
Guest Alex

Hi Aaron,

I don't know how much I can help given my limited experience with midodrine, but here's my 2 cents.

I took it for 3 weeks, combined with florinef, and propranolol, right after I was diagnosed with POTS.

My symptoms were not extremely severe - only my HR was at times (randomly) going crazy - 150s even while supine, and my BP was kind of low (but I never fainted or feel dizzy - just slightly lightheaded)

In terms of supine hypertension - as long as my last dose of the day was around 4 PM I never had a problem, but if I wanted to take a nap during the day I'd be sitting in a recliner rather than laying down - not quite comfortable. My dr said not to worry about any long term impact particularly since it doesn't cross the blood brain barrier, and it's eliminated fairly quickly by your body (hence repeated doses during the day - I took it 3 times a day).

In terms of side effects (the reason I discontinued taking it) - intense itching, goosebumps, feeling cold, feeling like my hair was standing on its ends, uncomfortable pins and needles allover my body.

You might want to check www.drugs.com or www.askapatient.com - there's plenty of info there on possible side effects, mechanism of action, plus input from people who took/take midodrine.

Good luck figuring out a treatment that works for you.

Alex

Share this post


Link to post
Share on other sites

thank you very much Alex and Mckenzie. I really appreciate your responses. Best of luck in your own treatment :)

Share this post


Link to post
Share on other sites

It's not supposed to cross the blood brain barrier - BUT........ with me it was the worst thing I've tried. I couldn't stop crying and it sent me on an emotional roller coaster ride. I know someone else that it affected the same way.

Issie

Share this post


Link to post
Share on other sites

I was given Midodrine about 3 weeks after my tilt table test. I was given a beta-blocker straight off, so Midodrine was second, I take it in addition to the beta-blocker. I was told to take it 3 times a day, but that is way too much for me. I currently only need 1/2 of a 2.5 pill to raise my blood pressure and it works for most of the day for me. A whole pill was giving me chest tightness.

Share this post


Link to post
Share on other sites

Hope,

Thank you fir sharing about chest tightness caused by Midodrine. I've been having some chest tightness but didn't put the two together. I'll keep an eye on that!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...